Guideline To Treating Phenibut Addiction
Phenibut is a drug that is mostly used as a supplement, though the FDA doesn’t approve its use as a dietary supplement, to improve cognitive functions. In Russia and a few other countries, it is a pharmaceutical drug that helps in treating alcohol withdrawal, insomnia, and various anxiety-related conditions. Since Phenibut is an unregulated substance in the US, the risk of quickly developing tolerance and addiction is high as there are no standard dosage guidelines. Once you become physically dependent on the drug, you might experience Phenibut withdrawal symptoms which range from barely detectable to severe. That is why treating Phenibut addiction should be done at a licensed Phenibut withdrawal treatment center.
Signs of Phenibut addiction
If you want to know whether you or a loved one is addicted to Phenibut, you should look out for the following symptoms
- Stimulation even with low doses
- Increase in appetite
- Increase in blood pressure
- Irregular breathing
- Loss of motor control
- Sedation for higher doses
Take The First Step Towards Recovery
Talk to a Intake Coordinator
Side effects of Phenibut withdrawal
The most common Phenibut withdrawal symptom is a severe recurrence of the symptoms which the patient intended to treat using Phenibut. For example, the user might start experiencing insomnia, changes in sleep patterns, and anxiety again. This is known as rebound symptoms. Such symptoms make it difficult for the patient to manage their withdrawal from the drug.
Other withdrawal symptoms may include;
- Agitation or jitteriness
- Tensions in the muscles
- Change in heartbeat rates
- Cognitive deficiency
- Change in appetite
Some patients also experience hallucinations, though such cases are rare. In such instances, the patient needs professional Phenibut withdrawal help.
Phenibut withdrawal timeline
Treatment for Phenibut addiction usually begins with medical detox to get the drug off the patient’s system. Detox should be handled by qualified medical personnel in case the withdrawal symptoms become severe. There are various treatment options for Phenibut addiction. The options for treating Phenibut addiction include;
- Gradual tapering to reduce the dosage until the patient is completely off their Phenibut dependence
- Medication-assisted treatment
- Substituting the substance with alternatives such as Rhodiola Rosea, taurine, chamomile tea, melatonin, and magnesium which are less addictive.
- Stress reduction through therapies such as Cognitive Behavioral Therapy (CBT) to deal with underlying mental health issues that contribute to the addiction.
How long do Phenibut withdrawals last?
The symptoms of Phenibut withdrawal can kick in within four hours after the last dose and last up to two weeks. However, factors such as length of use, the dosage that was taken, and individual variations like genetics and stress levels influence the severity of the withdrawal symptoms and how long they last.
Since the drug can be easily purchased online, it is often abused for its analgesic and calming effects. It is easy to become hooked on the drug and find it difficult to quit. The fact that it comes with severe withdrawal symptoms only makes users reluctant to quit and those who try often find themselves relapsing. Because people rapidly develop tolerance to the drug, it is quite easy to overdose on Phenibut. This sometimes results in fatalities. If you need help recovering from Phenibut addiction, you should know that there are many treatment options available.
Sunshine Behavioral Health strives to help people who are facing substance abuse, addiction, mental health disorders, or a combination of these conditions. It does this by providing compassionate care and evidence-based content that addresses health, treatment, and recovery.
Licensed medical professionals review material we publish on our site. The material is not a substitute for qualified medical diagnoses, treatment, or advice. It should not be used to replace the suggestions of your personal physician or other health care professionals.